Home Menopause Forum My Menopause Symptoms & Solutions

Propranolol

Roobee45Roobee45 Posts: 32 ✭✭

Hey

Hope everyone is keeping safe and well.

I just wondered if any of you had been prescribed Propranolol for anxiety? Mine has sky rocketed during the current situation and my GP has given me 20mg dose twice a day. Haven't started taking them yet as have read the side effects and am now too anxious!!

Any help would be greatly appreciated.

Comments

  • LemonyLemony Posts: 32 ✭✭

    Hi Roobee45

    I have been given beta blockers for my anxiety (not sure what they are called) I’m on 2 a day but try not to take them everyday. If I’m honest they don’t make me feel any different. This anxiety is all too consuming. Sorry I could be of more help. But I do hope your tablets work for you. I have never suffered with it until the menopause I must admit I’m struggling. Stay safe

    Lemmony x

  • LemonyLemony Posts: 32 ✭✭

    Hi I’ve just looked up your medication and it looks like the tablets I’m on. I wouldn’t worry too much about the side effects. I haven’t really had any. I just think for me they weren’t that effective in controlling anxiety

    x

  • Roobee45Roobee45 Posts: 32 ✭✭

    Thank you for replying, I have taken 20 mg this morning... My BP and heart rate have lowered and I feel quite chilled. Don't want them going down any further though!!

    Sorry they haven't worked well for you, maybe you need to try something different?

    Things are very difficult at the moment, sending love xxx

  • Blanka_CBlanka_C Posts: 363 Community Admin

    Hi @Roobee45, how are you getting on with your new medication?

    I also have anxiety, but I'm on something called citalopram which is an SSRI. x

  • Julie20Julie20 Posts: 345 mod

    Hi @Lemony I understand that you don't like to take tablets daily but it could be they are not working because you are not taking them on a regular basis. It can take up to 6 weeks for meds to work so really need to be taken daily to get their full effect. X

  • Julie20Julie20 Posts: 345 mod

    Hi @Roobee45 we use propranolol at work to treat children that have had or need cardiac surgery and it can alter your blood pressure so we have to check it on a weekly basis. Has your GP mentioned this to you at all? X

  • Roobee45Roobee45 Posts: 32 ✭✭

    Blanka_c

    I took citalopram for almost 16 years. Found them brilliant. I only came off them because I felt so much better. Have discussed with GP possibly going back to them.

  • Roobee45Roobee45 Posts: 32 ✭✭

    Thank you for all of your helpful comments. I have now reduced to two 10 mg a day. My anxiety has noticeably reduced. Still very teary some days and lethargic. Have also started some menopace tablets. Am exhausted by it all!

  • Blanka_CBlanka_C Posts: 363 Community Admin

    Hi @Roobee45, glad to hear you're feeling a little better. I hope the menopace will work for you. Keep us posted :)

  • Roobee45Roobee45 Posts: 32 ✭✭

    Hi all. Just an additional to my situation. I spoke to my GP and decided to come off propranolol last Thursday. After a migraine on Friday morning, I feel they are put of my system now. So, am back to square one - palpitations - especially in waking, tearful, exhausted, moody, headache, restless legs....all point at hormones I think? Feel so sad and have no energy. Not sure where to turn next... Am taking menopace and have ordered some magnesium supplements. Am open to any advice as don't know what to do next.

    Thanks for listening

Sign In or Register to comment.